Hail, Nacogdoches
- When
- May 24, 6:15 PM CST
- Where
- Nacogdoches County, Garrison
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 31.820, -94.500
An isolated severe thunderstorm developed in Nacogdoches County Texas during the evening hours of May 24th. The thunderstorm developed in an unstable environment and developed along an outflow boundary produced by other weaker storms earlier in the day.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An isolated severe thunderstorm developed in Nacogdoches County Texas during the evening hours of May 24th. The thunderstorm developed in an unstable environment and developed along an outflow boundary produced by other weaker storms earlier in the day. The storm produce large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 24, 2:56 PM CST, 3 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 356 PM CDT THU MAY 24 2007 .DISCUSSION... THIS AFTERNOON A COLD FRONT EXTENDED FROM THE UPPER MIDWEST ACROSS SE KS AND INTO CENTRAL OK AND ACROSS NW TX INTO FAR W TX. OUT AHEAD OF THE BOUNDARY A SQUALL LINE OF SHOWERS AND THUNDERSTORMS EXTENDED FROM NW AR ACROSS SE OK AND INTO N CENTRAL TX NEAR A KFSM TO KDUA... KMWL...AND KSEP LINE. MORE SCATTERED SHOWERS AND THUNDERSTORMS WERE INDICATED OVER THE FOUR STATE REGION AROUND THE PERIPHERY OF SURFACE HIGH PRESSURE RIDGE THAT WAS CENTERED ALONG THE COAST OF VA AND NC WITH ITS AXIS EXTENDING SW ACROSS THE SE STATES AND INTO THE UPPER TX COAST AND W GULF OF MEXICO. ALOFT HIGH PRESSURE COVERED THE EASTERN STATES SW INTO THE FOUR STATE REGION AND ON INTO MEXICO SW OF EXTREME S TX. A WEAKNESS WAS NOTED IN THE HIGH PRESSURE ALOFT FROM THE MIDDLE TX COAST. ALSO ALOFT A TROUGH OF LOW PRESSURE EXTENDED S ACROSS THE PLAINS AND INTO OK. ENERGY ASSOCIATED WITH THE TROUGH ALOFT WILL WEAKEN AS THE SYSTEM PROGRESSES EAST THROUGH THE NORTHERN AND CENTRAL SECTIONS OF THE COUNTRY TONIGHT. WITH THE RIDGE ALOFT AND ON THE SURFACE PROVIDING SLIGHTLY DRIER AIR INTO THE AREA AND THE FRONTAL PUSH SOUTH CURTAILED...EXPECT THE BRUNT OF THE RAINFALL TO BE OVER THE NW AND TO THE SOUTHWEST WITH THE CURRENT BAND OF SHOWERS AND THUNDERSTORMS AND WITH THE WEAKNESS ALOFT FROM S LA K INTO SE TX AND CENTRAL AND N CENTRAL TX. FOR FRIDAY EXPECT THE MAJORITY OF THE RAINFALL TO BE OVER THE WEST AND NW WITH DISTURBANCES MOVING AROUND THE PERIPHERY OF THE UPPER RIDGE OF HIGH PRESSURE FROM MEXICO...ACROSS THE WESTERN GULF COAST STATES AND THE SOUTHEAST...NEAR AND TO THE SE OF THE CURRENT AREA OF SHOWERS AND THUNDERSTORMS. EXPECT HIGH PRESSURE ALOFT AND ON THE SURFACE TO KEEP MOST OF THE RAIN CHANCES DURING THE AFTERNOON AND EVENINGS THROUGH EARLY NEXT WEEK WHEN A CLOSED UPPER LOW MOVE INTO THE FOUR STATE REGION. /06/ && .AVIATION... A COLD FRONT AND A LINE OF THUNDERSTORMS NEAR OR AHEAD OF THE FRONT WILL CONTINUE MOVING SLOWLY SOUTHEASTWARD THROUGH SE OK. EXPECT VFR MOST LOCATIONS THROUGH THROUGH 06Z...EXCEPT ISOLATED CONVECTION POSSIBLE DURING PEAK HEATING HOURS AND INTO THE EVENING FOR ALL TAF AREAS...BUT ISOLATED ENOUGH TO AVOID MENTION UNTIL PICTURE BECOMES MORE CLEAR. WILL MONITOR THE TIMING OF THE LINE OF THUNDERSTORMS REGARDING AFFECT ON TAFS...MAINLY TYR AND TXK. MVFR OR IFR CIGS POSSIBLY RETURNING EARLY FRIDAY MORNING. /17/ && .PRELIMINARY POINT TEMPS/POPS... SHV 66 85 64 86 / 30 30 20 20 MLU 65 86 63 88 / 20 20 20 20 DEQ 62 83 61 83 / 50 50 40 20 TXK 65 83 64 84 / 40 50 30 20 ELD 63 87 62 86 / 20 20 20 20 TYR 67 82 65 86 / 50 50 30 20 GGG 65 84 63 86 / 50 50 30 20 LFK 67 85 64 87 / 40 30 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1202 PM CDT THU MAY 24 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-251100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1202 PM CDT THU MAY 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND EVENING. ISOLATED OCCURRENCES OF BRIEF HAIL OR HIGH WIND GUSTS MAY OCCUR...MAINLY ALONG AND NORTH OF INTERSTATE 30...AND OVER PARTS OF EAST TEXAS...WHERE OUTFLOW BOUNDARIES WILL SPREAD AND IN REGION OF HIGHER INSTABILITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT AT THIS TIME. HOWEVER...STRONGER THUNDERSTORM DEVELOPMENT WILL NEED TO BE MONITORED...PARTICULARLY ALONG AND NORTH OF INTERSTATE 30 AND OVER PARTS OF EAST TEXAS. 06
The Shreveport radar (KSHV), 94 km away, was scanning. The volume nearest the first event began at 00:12 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27955.